News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Between GERD and Liver Problem


 blueberry_me - Sun Apr 26, 2009 11:31 pm

About 2 years ago I was infected by a heavy thypus and a minor liver problem. My medical adviser said that I was also infected by hepatitis A at the same time. And so my doctor gave me some liver supplement for a few months. The blood tests also indicate that the hepatitis A was negative.
My SGOT, SGPT went up and down easily since then. Usually only until around 50 - 80, then back to normal again after my doctor gave me the liver supplement.
On June 2008 I was diagnosed with GERD grade B after an endoscopy and still on medication until now (lanzoprazole 30mg daily). However a medical adviser at my office suspect another disease (liver disease) I might have beside the GERD since for about a year, I'm having these conditions :
1. Low stamina & vitality. I get fatigue easily
2. Less appetite, nausea, even vomiting especially after eat oily, fatty foods
3. Frequent headache
4. Bloating and gas more often than usual
5. Insomnia. I would be very tired and sleepy during the day but then wake up all night long.
6. Concentration difficulties, tend to forget things easily. I have to carry a note all the time.
7. Easily depressed and emotional
8. Pale skin, more than it was before and even get yellowish tint also around the eyelids area especially whenever the fatigue comes
9. Acid reflux, heartburn, short breath (from the GERD)
10. There are times when I just cannot think at all and get completely blank (usually my doctor tell me strictly to get a few days of bedrest right away whenever that happens)
11. My skin having severe reaction to perfume, and even baby cologne can sting, itchy and make my skin become reddish
12. Sometimes I may itchy or rash (feel very itchy and hot) in some place without explainable cause (like some kind of allergy reaction, only I don't know why. My doctor just tell me to take a fexofenadine HCI 120 mg)

My question is, are those conditions I'm having related to my GERD, or is there anything more that I should know and aware of?
 John Kenyon, CNA - Thu May 14, 2009 10:33 pm

User avatar Hello --

While you've had hepatitis A ruled out once, the symptoms do, indeed, resemble quite closely what one might see with hep A. A followup bloodwork for hepatitits A should be repeated to be certain. You also describe some symptoms that might suggest gallbladder disease instead of or in addition to liver inflammation (which latter could be due to simple gallbladder disease anyway). This should be explored, because one may follow the other, and removal of a diseased gallbladder might well resolve the other symptoms as well. GERD is often seen in combination with this scenario, or could be an independent problem.

I would strongly suggest a followup liver workup and gallbladder scan to eliminate any doubt about this and, if positive for gallbladder disease, have it removed with an eye toward complete recovery.

I hope this is helpful. Good luck to you. Please follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here